Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Measures to avoid bitterness and burning of tongue due to acid reflux - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2009
Answered : 508 Questions
User :   2 months ago i was diagnosed with mild chronic gastritis. burping, heart burn stopped. but somehow bitter taste in mouth n burning tongue is not going away. i tried carafate, ranitidine, omeprazole, lanoprazole yet the bitterness n burning of tongue is still there all day long.
ultrasound done to rule out gall stones, endoscopy done to rule out hiatal hernia, ulcer, pylori infection.
pls help me i dont understand y this bitterness n burning of tongue is there.
Doctor :   Hi
Doctor :   Let me read it
Doctor :   May I ask you few questions to know about you?
User :   yes
Doctor :   Please give your Age, Gender, Location, Occupation, Marital status, Height, Weight and Waist circumference.
User :   31 yo XXX, XXX, married, 5.1 height, weight 128 lbs, waist- 29 inches
Doctor :   Do you smoke or chew tobacco/drink alcohol/Any illicit drugs. If yes how much/how often and how long you have?
User :   no.
Doctor :   Have you taken/taking any medicines ?
Doctor :   Other than
Doctor :   what you have mentioned?
User :   levothyroxine 50mcg, multivitamin on /off, vitamin D 2000 IU a day.
Doctor :   Have they evaluated you for reflux gastritis?
User :   endoscopy was done n final result was mild chronic gastritis n acid reflux
Doctor :   OK
Doctor :   so you do have acid reflux
Doctor :   ok, so that explains the persistence
User :   yes
User :   but i dont understand y none of medications are working on it
User :   i tried carafate, ranitidine, aciphex, omeprazole, lanoprazle
Doctor :   Have you taken these for 2 months?
User :   yes
Doctor :   Did you follow the instructions that he
Doctor :   or she must have given you
User :   yes. even food wise my food is very bland n boiled
Doctor :   regarding the ways to decrease this
User :   do you feel i may have vit b 12 deficiency, gluten allergy, ibs or something called anxious stomach
User :   i am also taking psyllium husk for fiber supplement
Doctor :   bitter taste can also be due to other reasons like heavy metal poisoning
User :   n burning tongue. they go together with me
Doctor :   I hope you are not exposed to anything?
User :   no no
Doctor :   good
User :   i drink filtered water, mostly eat at home
Doctor :   ok, the reflux takes much longer to disappear
User :   what do you think of vit b 12 deficiency, gluten allergy, ibs or something called anxious stomach
Doctor :   Have they done Blood lests?
Doctor :   Vit B12 deficiency can be diagnosed if yoy
Doctor :   have anemia
User :   just did them today. my doctor didnt want to do it before
User :   how long will acid reflux take to heal as per your experience
Doctor :   If the acidity in the stomach is fully controlled
Doctor :   then only will it come down, this takes
Doctor :   longer to disappear
Doctor :   compared to other
Doctor :   symptoms
User :   i kept asking for blood test but they said no need, finally another doctor did it today for anemia, liver function test, folate, vit b 12
Doctor :   If the other symptoms take a month
Doctor :   to disappear, acid reflux may take a month more
User :   well this burning n bitter taste means its not controlled properly right
Doctor :   Yes, its not controlled fully
User :   i have no other problems only bitterness in mouth, and tongue burning.
User :   i dont understand how to control it further. whats your suggestion
Doctor :   Sleep after atleast an hour after dinner
User :   i sleep 3 hrs after dinner
Doctor :   Take a walk after dinner
User :   i do take a walk
Doctor :   lots of water & fruits after dinner
Doctor :   Hope you have added Curds for every meal
User :   i drink 13 cups a day, eat 3 fruits a day, have boiled moong , beans, n green veg for dinner, and curd 1/2 cup
Doctor :   Exercise regularly
User :   that i stopped after a while out of depression
Doctor :   Exercise is the Magic health pill, if you are off it, then you are at risk of getting some or the other medical problem
User :   i will start, but lets talk of anemia, vit b12 def and ibs, gluten allergy. these are new things this new doctor suggested i may have
Doctor :   Eat at regular intervals, don't keep your stomach empty for long
User :   yes i follow that
Doctor :   For IBS, you must have other Gastrointestinal symptoms
Doctor :   like diarrhoea or
Doctor :   constipation,abdominal pain
Doctor :   For Vit B12, anemia
Doctor :   Gluten allergy, you will have reactions on consuming
Doctor :   Wheat, Barley, Rye & Oats
Doctor :   All these are rare possibilities in your case
User :   i have never had reactions to wheat n all my entire life . would i suddenly get these?
Doctor :   You are on a good lifestyle, continue it, also continue the Tablets
User :   also i dont have anemia symptoms like fatigue n breathlessness, all.
User :   also only thing i have is burning tongue which makes her feel vit b 12 deficiency. i have no other symptoms of def
Doctor :   Yes one can acquire glutten sensitivity
Doctor :   as it is an autoimmune disease
Doctor :   sometimes it is Idiopathic
User :   what reactions will i have to gluten sensitivity
User :   what about anxious stomach?
Doctor :   gluten sensitivity usually is a part of another disease
Doctor :   either peripheral neuropathy or autoimmune diseases
User :   ok so you dont feel i have it?
Doctor :   You could have symptoms like dermatitis
Doctor :   difficulty breathing during exercise
Doctor :   If your only symptoms are bitterness & tongue burning sennsation
Doctor :   then it is unlikely to be any of these diseases
User :   well i do have seborric dermatitis since 2 years but see that was reaction to one of the acne medications
Doctor :   That has no link, if it was indeed due to acne med
User :   ok
User :   seborric dermatitis on scalp n face only
Doctor :   anxious stomach, yes, this is nothing but stress or anxiety causing
User :   but listen when we exercise we all get breathless.
User :   do you feel i could have that
User :   anxious stomach thing
Doctor :   increased acid production
Doctor :   anxious stomach, yes, this is nothing but stress or anxiety causing increased acid production
Doctor :   due to which one could get reflux
User :   but this thing is there all day long. stress or happiness
User :   what medication do you suggest
Doctor :   Yes it is possible, you know better, whether you have stress or anxiety
Doctor :   The same medications that you have been taking
Doctor :   for 2 months, continue it till the
Doctor :   bitterness disappears
Doctor :   Yes exercise does increase the breath rate, but doesnt cause breathlessness as such
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor